Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1566802
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: G. Matheron
Title: Random sets and integral geometry
Additional book information: Wiley, New York, 1975, xxiii+261 pp., $18.95.

References [Enhancements On Off] (What's this?)

W. Blaschke, Vorlesungen über integral Geometrie, Teubner, Leipzig, 1936-7.
G. Buffon, Essai d'arithmétique morale, Supplément à l'Histoire Naturelle, vol. 4, 1777.
  • Gustave Choquet, Theory of capacities, Ann. Inst. Fourier (Grenoble) 5 (1953/54), 131–295 (1955). MR 80760
  • 4.
    M. W. Crofton, "Probability", in Encyclopaedia Britannica, 9th ed., 1885.
  • D. G. Kendall, Foundations of a theory of random sets, Stochastic geometry (a tribute to the memory of Rollo Davidson), Wiley, London, 1974, pp. 322–376. MR 0423465
  • M. G. Kendall and P. A. P. Moran, Geometrical probability, Griffin’s Statistical Monographs & Courses, No. 10, Hafner Publishing Co., New York, 1963. MR 0174068
  • J. F. C. Kingman, Random secants of a convex body, J. Appl. Probability 6 (1969), 660–672. MR 254891, DOI 10.1017/s0021900200026693
  • Victor Klee, Research Problems: What is the Expected Volume of a Simplex Whose Vertices are Chosen at Random from a Given Convex Body?, Amer. Math. Monthly 76 (1969), no. 3, 286–288. MR 1535340, DOI 10.2307/2316377
  • R. E. Miles, Poisson flats in Euclidean spaces. I. A finite number of random uniform flats, Advances in Appl. Probability 1 (1969), 211–237. MR 259977, DOI 10.2307/1426218
  • L. A. Santaló, Introduction to integral geometry, Publ. Inst. Math. Univ. Nancago, II, Hermann & Cie, Paris, 1953. MR 0060840

  • Review Information:

    Reviewer: J. F. C. Kingman
    Journal: Bull. Amer. Math. Soc. 81 (1975), 844-847